Rocuronium-induced coronary vasospasm - "Kounis syndrome"

Richard E. Fagley, Anna Woodbury, Alejo Visuara, Michael Wall

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

A 49-year-old male became hypotensive, bradycardic, and suffered myocardial injury during induction of anesthesia with lidocaine, propofol, and rocuronium in the operating room. Coronary arteriography revealed coronary vasospasm in coronary arteries otherwise free of disease. In the ICU, the patient was again administered rocuronium for a procedure with subsequent hypotension, bradycardia, and ST elevation on telemetry that resolved with administration of diphenhydramine and hydrocortisone. An allergic reaction to rocuronium with coronary vasospasm is suspected, suggestive of the Type 1 variant of Kounis syndrome. This is the first report to describe a case of rocuronium-induced Type 1 Kounis syndrome.

Original languageEnglish (US)
Pages (from-to)e29-e32
JournalInternational Journal of Cardiology
Volume137
Issue number2
DOIs
StatePublished - Oct 2009

Bibliographical note

Copyright:
Copyright 2010 Elsevier B.V., All rights reserved.

Keywords

  • Allergic reaction
  • Allergy
  • Coronary vasospasm
  • Kounis
  • Kounis syndrome
  • Vasospasm

Fingerprint

Dive into the research topics of 'Rocuronium-induced coronary vasospasm - "Kounis syndrome"'. Together they form a unique fingerprint.

Cite this